MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G17627
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a transurethral lithotripsy (tul) procedure using a ncircle tipless stone extractor, the basket could not be closed and the gripping force was weak.When the physician attempted to collect the ureteral stones, he noticed the gripping force of the device seemed weak.In addition, 2-3mm of the basket tip was protruding out from the sheath.The physician felt it was difficult to open and close the basket.Eventually, the basket was unable to be closed.The procedure was completed with the complaint device since they did not have any other equivalent products on hand.No adverse effects were reported due to the alleged malfunction.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.Inspection of the returned device noted the device was returned with the handle and basket formation in the closed positions.There were two broke wires protruding 8mm from the end of the basket sheath.The mlla (male luer lock adapter) and collet knob were tight and secure.The polyethylene terephthalate tubing [pett] measured 2.8 cm in length.The support sheath had a bowed appearance, and there was no other damage noted on the basket sheath.There was discoloration on the wires near the separation point.Functional testing determined the handle actuates the basket information.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have 2 of the 4 basket wires broken.The basket did open and close when the handle was functioned, which does not match the event information that the basket was unable to be closed.Visual inspection of the broken ends of the basket wires found they were discolored near the separations.The condition of the returned device indicates the basket wires were broken during use from an unknown source.It is possible the wires were exposed to a laser during use, or that the wires may have caught on another device being used, causing the observed breakage.Most probable cause could not be conclusively determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9402895
Report Number1820334-2019-03003
Device Sequence Number2114190
Product Code FFL
UDI-Device Identifier00827002176270
UDI-Public(01)00827002176270(17)220523(10)9761310
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2022
Device Model NumberG17627
Device Catalogue NumberNTSE-030115-UDH
Device Lot Number9761310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer 11/28/2019
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1